Alert archive / North Carolina / High Wind Warnings in 2025
High Wind Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this high wind warning at Feb 15, 2025, 2:44 PM EST for 12 counties in North Carolina. It took effect at Feb 16, 2025, 6:00 AM EST. It was in force for 5 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 15, 2025, 2:44 PM EST (19:44 UTC)
- In effect from
- Feb 16, 2025, 6:00 AM EST
- Expired
- Feb 16, 2025, 11:24 AM EST
- In force
- 5 hr
- Issued by
- NWS Raleigh, NC
Counties Durham County, NC, Edgecombe County, NC, Franklin County, NC, Granville County, NC, Halifax County, NC, Johnston County, NC, Nash County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 43 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 9:15 AM EST | TSTM WND DMG | 3 Wnw Franklinton, NC | Trees down at the 160 and 1600 blocks of Gordon Moore Rd. |
| Feb 16, 9:24 AM EST | TSTM WND GST 59 | Rdu International, NC | 59 mph gust measured at KRDU. |
| Feb 16, 9:25 AM EST | TSTM WND DMG | 3 Nne Ingleside, NC | Tree down at Tollie Weldon Rd and US Highway 401. |
| Feb 16, 9:34 AM EST | TSTM WND DMG | 3 Sse Raleigh, NC | Power outages caused by fallen trees on lines. |
| Feb 16, 9:40 AM EST | TSTM WND DMG | 3 Sw New Hope, NC | Power outages due to downed trees on power lines. |
| Feb 16, 9:41 AM EST | TSTM WND DMG | 4 Se Louisburg, NC | Tree down at 1600 E River Rd. |
| Feb 16, 9:51 AM EST | TSTM WND DMG | 4 W Spring Hope, NC | Tree down at Paul Sledge Rd near the Nash County line. |
| Feb 16, 10:08 AM EST | TSTM WND GST 51 | 3 W Sharpsburg, NC | KRWI measured a wind gust of 51 mph. |
| Feb 16, 10:10 AM EST | TSTM WND DMG | 4 Ne Elroy, NC | Plethora of trees and powerlines reported down in this vicinity by Wayne County EM. |
| Feb 16, 10:12 AM EST | TSTM WND DMG | 4 Nne Walnut Creek, NC | Corrects previous tstm wnd dmg report from 4 NNE Walnut Creek. Damage to turkey farm, singlewide mobile home and vehicles due to suspected straight-line winds. Significant damage to roofs of 2 turkey houses. Minimal damage to mobile home and vehicles due to de |
| Feb 16, 10:12 AM EST | TSTM WND DMG | 4 Nne Walnut Creek, NC | Roof blown off building which impacted and caused structural damage to a mobile home. |
| Feb 16, 10:20 AM EST | TSTM WND GST 52 | 2 Sse Goldsboro, NC | KGSB measured a 52 mph wind gust. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
406 WWUS72 KRAH 151944 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 244 PM EST Sat Feb 15 2025 NCZ008>011-025>028-041>043-078-161100- /O.NEW.KRAH.HW.W.0001.250216T1100Z-250216T2100Z/ Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe- Wake-Johnston-Wilson-Wayne- Including the cities of Rocky Mount, Raleigh, Durham, Roanoke Rapids, Rougemont, Spring Hope, Smithfield, Scotland Neck, Enfield, Knightdale, Henderson, Kittrell, Nashville, Princeville, Creedmoor, Apex, Wilson, Franklinton, Oxford, Clayton, Tarboro, Norlina, Cary, Louisburg, Warrenton, Goldsboro, Selma, and Wake Forest 244 PM EST Sat Feb 15 2025 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 4 PM EST SUNDAY FOR NORTHEAST PORTIONS OF CENTRAL NORTH CAROLINA... * WHAT...Southwest winds 15 to 25 mph with gusts up to 55 mph expected for northeast portions of central North Carolina. * WHERE...Northeast portions of central North Carolina. * WHEN...From 6 AM to 4 PM EST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NCZ007-021>024-038>040-073>077-083>086-088-089-161100- /O.NEW.KRAH.WI.Y.0001.250216T1100Z-250216T2100Z/ Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Chatham- Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke- Cumberland-Sampson- Including the cities of Lillington, High Point, Wagram, Erwin, Hope Mills, Mebane, Carrboro, Troy, Siler City, Dunn, Rockingham, Carthage, Thomasville, Graham, Burlington, Roseboro, Wadesboro, Southern Pines, Chapel Hill, Pinehurst, Albemarle, Pittsboro, Asheboro, Roxboro, Raeford, Hillsborough, Angier, Sanford, Ellerbe, Winston-Salem, Polkton, Clinton, Lexington, Camp Mackall, Greensboro, Archdale, Spring Lake, Buies Creek, Laurinburg, Fayetteville, and Aberdeen 244 PM EST Sat Feb 15 2025 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM EST SUNDAY FOR MUCH OF CENTRAL NORTH CAROLINA... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected for portions of central North Carolina. * WHERE...Southern and western portions of central North Carolina. * WHEN...From 6 AM to 4 PM EST Sunday. * IMPACTS...Gusty winds will blow around unsecured outdoor objects. Tree limbs could be blown down and result in scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ GIH
2 follow-up statements
253 WWUS72 KRAH 160841 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 341 AM EST Sun Feb 16 2025 NCZ008>011-025>028-041>043-078-162100- /O.CON.KRAH.HW.W.0001.250216T1100Z-250216T2100Z/ Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe- Wake-Johnston-Wilson-Wayne- Including the cities of Scotland Neck, Wake Forest, Smithfield, Rocky Mount, Kittrell, Louisburg, Warrenton, Henderson, Roanoke Rapids, Knightdale, Oxford, Creedmoor, Franklinton, Durham, Goldsboro, Tarboro, Selma, Enfield, Cary, Nashville, Princeville, Spring Hope, Norlina, Apex, Rougemont, Clayton, Wilson, and Raleigh 341 AM EST Sun Feb 16 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON FOR NORTHEAST PORTIONS OF CENTRAL NORTH CAROLINA... * WHAT...Southwest winds 15 to 25 mph with gusts up to 55 mph expected for northeast portions of central North Carolina. * WHERE...From Raleigh north and east, including the northern I-95 corridor. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NCZ007-021>024-038>040-073>077-083>086-088-089-162100- /O.CON.KRAH.WI.Y.0001.250216T1100Z-250216T2100Z/ Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Chatham- Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke- Cumberland-Sampson- Including the cities of Clinton, Lillington, Carthage, Chapel Hill, Asheboro, Albemarle, Lexington, Angier, Sanford, Southern Pines, Siler City, Thomasville, Wadesboro, Raeford, Graham, Rockingham, Laurinburg, Erwin, Spring Lake, Camp Mackall, High Point, Carrboro, Buies Creek, Roseboro, Roxboro, Pittsboro, Ellerbe, Archdale, Hope Mills, Aberdeen, Polkton, Fayetteville, Greensboro, Wagram, Mebane, Pinehurst, Burlington, Winston-Salem, Hillsborough, Troy, and Dunn 341 AM EST Sun Feb 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON FOR MUCH OF CENTRAL NORTH CAROLINA... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected for much of central North Carolina. * WHERE...The western and central Piedmont of central North Carolina, along with Fayetteville and surrounding areas. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured outdoor objects. Tree limbs could be blown down and result in scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NP
975 WWUS72 KRAH 161624 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 1124 AM EST Sun Feb 16 2025 NCZ008>011-025>028-041>043-078-162100- /O.CAN.KRAH.HW.W.0001.000000T0000Z-250216T2100Z/ /O.EXA.KRAH.WI.Y.0001.000000T0000Z-250216T2100Z/ Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe- Wake-Johnston-Wilson-Wayne- Including the cities of Rocky Mount, Raleigh, Durham, Roanoke Rapids, Rougemont, Spring Hope, Smithfield, Scotland Neck, Enfield, Knightdale, Henderson, Kittrell, Nashville, Princeville, Creedmoor, Apex, Wilson, Franklinton, Oxford, Clayton, Tarboro, Norlina, Cary, Louisburg, Warrenton, Goldsboro, Selma, and Wake Forest 1124 AM EST Sun Feb 16 2025 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Southwest winds up to 20 to 30 mph with gusts up to 45 mph. * WHERE...All of central North Carolina. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured outdoor objects. Tree limbs could be blown down and result in scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NCZ007-021>024-038>040-073>077-083>086-088-089-162100- /O.CON.KRAH.WI.Y.0001.000000T0000Z-250216T2100Z/ Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Chatham- Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke- Cumberland-Sampson- Including the cities of Lillington, High Point, Wagram, Erwin, Hope Mills, Mebane, Carrboro, Troy, Siler City, Dunn, Rockingham, Carthage, Thomasville, Graham, Burlington, Roseboro, Wadesboro, Southern Pines, Chapel Hill, Pinehurst, Albemarle, Pittsboro, Asheboro, Roxboro, Raeford, Hillsborough, Angier, Sanford, Ellerbe, Winston-Salem, Polkton, Clinton, Lexington, Camp Mackall, Greensboro, Archdale, Spring Lake, Buies Creek, Laurinburg, Fayetteville, and Aberdeen 1124 AM EST Sun Feb 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON FOR CENTRAL NORTH CAROLINA... * WHAT...Southwest winds up to 20 to 30 mph with gusts up to 45 mph. * WHERE...All of central North Carolina. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured outdoor objects. Tree limbs could be blown down and result in scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ GIH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this high wind warning went out at Feb 15, 1:18 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Feb 15, 1:18 PM EST, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 118 PM EST Sat Feb 15 2025 .SYNOPSIS... High pressure will move off the Northeast US coast today, as a coastal warm front pushes inland into North Carolina. This warm front will lift to our northwest tonight, then a cold front will move west to east through the region Sunday. High pressure will begin to build in from the northwest Sunday night into Tuesday. Our next storm system will approach from the west and south Tuesday night. && .NEAR TERM /TODAY AND TONIGHT/... As of 1111 AM Saturday... Water vapor imagery this morning depicted a plume of anomalous moisture streaming from the deep south north across the TN Valley. Here locally, we are still under the influence of a 1034 mb high centered off the NJ coast, extending relatively dry nnely flow with dew points in the upper 20s/lower 30s. Although, some flow has started to turn more ssely and dew points are starting to creep up into the lower 40s across the NC/SC border. A coastal front was observed just off the NC coast this morning. This feature will ease inland and lift into our southeastern areas this afternoon through this evening, while those further north and northwest wedge in. As such, the temperature gradient through tonight will be quite steep and a bit difficult to forecast where the wedge's influence ends. For now, think those south and east of US-1 will likely warm up into the upper 50s/lower 60s, while those west and north of the boundary struggle to reach the mid to upper 40s (Traid sites may lock into the upper 30s for highs today). Precipitation wise, isentropic upglide will increase from west to east through tonight, promoting periods of scattered, primarily light rain through the period. Best chances will continue to be in the western/northern Piedmont through this afternoon, pivoting into the northern Coastal Plain early this evening. Overnight, guidance suggests some instability will likely develop mainly from Raleigh south and east. As such, rain will likely be a bit more showery in these locations. As we approach sunrise Sunday, high-res guidance does show some torandic parameters starting to increase across our southeastern areas (e.g. STP, supercell composite) before peaking across the northeast late Sunday morning/early afternoon. As such, would not be surprised if some pre-dawn showers in the Coastal Plain show some indications of rotation. However, any weak instability in these areas at that time would be mostly elevated, and as such, any rotation would likely be well above the sfc. Still, its worth noting that there is at least some signal for rotating cells in these areas early Sunday morning. Overnight lows will range from the upper 30s (nw) to upper 50s (se). && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... As of 300 AM Saturday... A line of showers and isold tstms is still on track to sweep across central NC during the daytime along and ahead of a cold front and upper s/w trough axis. This line is still expected to move across the Triad and our western zones between 12-15Z, the Triangle and our central zones between 14-17Z, and the I-95 corridor and our eastern zones between 16-20Z. The line will then exit to our east by 20Z or so. Forecast CAPE values are still limited in nearly all models, but shear is >45kt...thus we're expecting a typical high-shear low-CAPE convective line that features brief heavy downpours, some lightning, and isold strong wind gusts in excess of 50 mph (see SWODY2 for more details and note that the marginal area now includes all of central NC except for the Triad). It's also worth noting that the tightening pres grad and resulting increased low level flow coupled with WAA ahead of the front and low level momentum transfer will lead to strong sfc wind gusts even ahead of and outside of the convective line. Frequent gusts >35 mph are possible during the morning and early afternoon across most of central NC, and as such, a wind advisory may be needed for Sunday. Behind the front, wind gusts around 25 mph will continue for the rest of the afternoon thanks to BL CAA and higher winds aloft mixing down. High temps and timing of such will be dependent on timing of the fropa. Look for highs in the lower 60s NW, mid 60s central, and near 70 east and southeast zones. In the wake of the front, in addition to the wind gusts as noted above, skies will clear out and CAA will result in Monday morning lows ranging from the upper 20s N/NW to mid 30s SE. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 300 AM Saturday... Dry and chilly weather still on track for Monday and Tuesday with cold high pressure building over the area from the north and northwest. The next weather system for the mid- to late-week period is becoming more interesting with every new model run. All of the longer-term deterministic models and many of the ensemble members show an impactful winter event affecting much of our area beginning as early as Wednesday morning and potentially lasting through Thursday morning, with accumulating snow and ice possible for the usual colder NW half of our CWA (basically from the Triangle north and west). This is all due to a highly amplified and complex upper trough pattern that moves across the eastern half of the county, along with a resulting sfc low that moves NE along the SE coastline. Given the vigorous SW flow and WAA above an otherwise cold BL (lingering cold sfc airmass as noted in the Monday-Tuesday time period)... models have been trending toward more of a freezing rain scenario for our area with this system... with heavy snow displaced farther north either north of our CWA or confined to the northern- most portions of our CWA. Obviously it's still way too soon to offer fine details about this system as there are still dozens of future model runs between now and then and things are still likely to change...and of course the eventual track of the sfc low will determine how much and what types of precip occur across our area. That said, you'll definitely want to keep a close eye on forecast updates as we head through the coming days. If today's model runs were to verify (again, low confidence right now of that happening simply because how far we're still out from it), we could be talking about an impactful amount of ice across parts of central NC! && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... As of 118 PM Saturday... The rain thus far has primarily been concentrated over KINT/KGSO. Consequently, these sites have been the most consistent in showing persistent LIFR/IFR conditions. Still expecting periods of rain and low-level moisture to encompass all of central NC later this afternoon and into the overnight period. As such, KRDU, KFAY, and KRWI should develop MVFR to IFR ceilings over the next few hours, before further socking in to LIFR levels overnight. Rain will likely be a bit more showery in nature for the eastern TAF sites overnight. Lastly, LLWS is expected to pick up here this afternoon and persist through much of the 24hr TAF period. As we pivot to Sunday, a line of heavy showers (with embedded isolated storms) is expected to roll through from west to east reaching KINT/KGSO ~11 to 13Z, KRDU/KFAY ~15Z, and KRWI ~16Z. The flow just above the sfc will be ripping via an intensifying low- level jet. Forecast soundings indicate that pre-convective momentum transfer may support sfc gusts as high as 40 kts mid to late morning at any terminal. Locally enhanced higher gusts will be possible within any stronger/heavier rain showers/storms as well. Beyond 18Z Sunday: The main band of showers should move east of our area by early Sunday afternoon. Dry air advection associated with a passing cold front will sweep the anomalous low-level moisture east of our area by Sunday evening, returning all sites back to VFR. Some post-frontal gustiness my persist a bit into Sunday evening, but should subside by Monday morning. Dry, VFR conditions are then expected through Tuesday. Our next system, which may contain winter precipitation-type concerns is then expected to negatively impact our terminals Wednesday into Thursday. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Hartfield NEAR TERM...Luchetti SHORT TERM...np LONG TERM...np AVIATION...Luchetti
Hazardous weather outlook, Feb 15, 5:04 AM EST, 9 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 504 AM EST Sat Feb 15 2025 NCZ021-022-038-161015- Forsyth-Guilford-Davidson- 504 AM EST Sat Feb 15 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Winds may gust up to 35 mph Sunday morning and early afternoon. Be sure to secure any loose outdoor objects before the winds increase on Sunday. The potential exists for a winter storm with snow and ice to affect the Triad region during the middle of next week. Please visit weather.gov/Raleigh for all the latest information and updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>011-023>028-039>043-073>078-083>086-088-089-161015- Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham- Franklin-Nash-Edgecombe-Randolph-Chatham-Wake-Johnston-Wilson-Stanly- Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland-Hoke- Cumberland-Sampson- 504 AM EST Sat Feb 15 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated severe thunderstorms are possible Sunday morning and early afternoon, with the primary hazard being damaging wind gusts. Be ready to seek shelter indoors when thunderstorms approach or if a warning is issued for your area. The potential exists for a winter storm with rain, snow, or ice to affect much of central North Carolina during the middle of next week. The eventual track of the storm will determine the types and amount of precipitation, so please visit weather.gov/Raleigh for all the latest information and updates. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Sunday.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 2:44 PM EST | Wind Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 25 hr |
Nearby
High Wind Warnings in North Carolina, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.